MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CRESCENT SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MEDTRONIC SOFAMOR DANEK USA, INC CRESCENT SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 9393010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis: spinal degeneration, disc herniation procedure: spinal internal fixation+fusion surgery it was reported that intra-op, implant was broken while insertion.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis results: visual examination confirms the implant is fractured into multiple pieces and broken.Optical inspection of the fracture surfaces i identified morphology consistent with brittle overload.It appears the implant broke during the implantation process.This type of damage is consistent with excessive force.If information is provided in the future, a supplemental report will be issued.

Brand Name
CRESCENT SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key8690793
Report Number1030489-2019-00619
Device Sequence Number2353983
Product Code MAX
UDI-Device Identifier00613994187628
UDI-Public00613994187628
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K172199
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9393010
Device Lot NumberH5512582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2019
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1